MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K15B
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent balloon kyphoplasty at l4 due to bone fracture.Intra-op, the balloon ruptured during inflation at 350 psi.The patient was not allergic to contrast media.The procedure was eventually completed with a new product.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and functional inspection confirmed the ibt would not inflate.Functional check with a sample syringe confirmed no liquid would pass through the shaft of the ibt.It appears something has clogged the passage way not allowing the liquid to pass through.Unable to determine root cause of failure.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON EXPRESS INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8531171
Report Number9612164-2019-01422
Device Sequence Number1278265
Product Code HRX
UDI-Device Identifier00763000025625
UDI-Public00763000025625
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK15B
Device Lot Number000920828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1